General chatter - 3-month/Extended Birth Control Pill??




Ferumbras
05-22-2011, 01:19 PM
Warning: There will be TMI. :o

Hey guys, I could use a little advice. I recently (nearly 2 months ago now) started a new BC; one of those that gives you only four periods a year. I'm nearly through the second month and have started having break-through bleeding--not constant throughout the day like a normal period, more smudging if you know what I mean. Nothing embarrassing, but enough for me to wonder now that it's been happening for the past five straight days. Should I go off the pill and just let TOM do its thing? Should I contact my doctor (probably will tomorrow anyway)? I've heard that for some people this goes on for quite a long time. Anyone here have any experience with this?

Of course, I'm also irritated because my weight loss has stalled.

Thanks for any advice!!


nelie
05-22-2011, 01:39 PM
Yes you can talk to your doctor but you may have breakthrough bleeding for the first few months or it may happen on a regular basis.

Basically, it is the same as skipping the 'sugar pill' week on a regular pack. I used to do that but I did have light bleeding sometimes during the week I was supposed to have my period.

Ferumbras
05-22-2011, 04:33 PM
I've skipped the placebo week as well with the 21-days, but never had any light bleeding, which was why I was slightly concerned/annoyed when it started with these new pills.


mypinkpolkadot
05-22-2011, 05:47 PM
My doctor told me that first the first 5-6 months that can happen with the 4 periods a year birth control, takes a while for your body to realize its not going to cycle every month.

Ferumbras
05-22-2011, 05:49 PM
Okay, so long as this is reasonably normal I won't freak-out. Thanks, mypinkpolkadot.

kateleestar
05-23-2011, 09:19 AM
I've been on Seasonique for 2 years(ish) now, and for the first 8 months, I had breakthrough bleeding. None at ALL since then, I only get a 2-3 day period when I take the yellow pills. It's great! :D

Ferumbras
05-23-2011, 11:36 AM
8 months?! Please tell me that wasn't constant....

jcmmfolz
05-23-2011, 05:09 PM
I tired seasonique and had issues as well. I only did it for a week and had to go to the ER from the leg swelling it caused me. I thought I had a blood clot. Also the whole time I bleed when I was on it. Will never try that again.

Ferumbras
05-23-2011, 05:12 PM
OMG! Glad I'm not having nearly so severe a reaction.

Beach Patrol
05-25-2011, 12:44 PM
May I just add my 2 cents?

I believe that your body is SUPPOSED to bleed every month. It's normal; it's natural. To stop it from doing so (unless you're pregnant of course!) is NOT normal and NOT natural, therefore NOT GOOD FOR YOU.

Having said that... I was on Yaz for 2 1/2 years. I thought it was the best medication in the whole wide world! I had a period every 3 months, and when I did there was NO cramping, NO pain, NO acne, very little bleeding at all - I just thought it was a medicine from the goddesses!

Yeah, great med. I ended up with a P.E. - that's pulmonary embolism, or the layman's term BLOOD CLOTS IN MY LUNGS. A potentially life threatening condition. I was lucky; I'm still alive. :)

My friend, who is a nurse, was not so lucky. Her "blood clot" was in her stomach, and while she is still alive, she did almost die- ended up over a month in the hospital & had to have a complete hysterectomy. She was only 26 years old.

I'm an advocate of "do what's best for you" - but please, for your own well being, reconsider anything that stops what nature has intended.

LuvMyMr
05-25-2011, 01:19 PM
I disagree. I think it's ok to not have a period every month. I did some pill stacking with regular pills because mine were so bad with cramping and stuff. I thought about Seasonique and Yaz but I will just stick with pill stacking of my regular ones. My grandmother's sister had 20 kids, two born in the same year (Jan and Dec) so I think it's fine if you don't menstrate every month. I am doing well fine on mine. :)

Amberelise
05-25-2011, 02:29 PM
I did seasonal for around two or three years, I can't remember how many. I ended up with a blood clot in my BRAIN.

It caused bleeding on my brain which is what sent me to the ER. I was in ICU for a week at Northwestern Memorial here in Chicago. I am considered a miracle at this point.

I did ortho tri for about 6 years prior to Seasonal with no problems. Regardless, now I do a hormone free IUD. :) Just an FYI. I think there are some SERIOUS blood clot issues with a lot of the BC on the market right now, but especially with this kind.

Ferumbras
05-25-2011, 03:55 PM
Well, I called my doctor this morning and after describing what was going on, he's asked me to come in to get checked out and review my options. So we'll see what he says. I think I may go back to a 21 day regimen. I'm not particularly concerned about the extreme side effects. Bad things can happen with everything. But I don't like the extra bleeding and at least with the other prescription I didn't have that.

I have done an IUD before, but it made me extremely irregular, which more than once caused embarrassment. No way am I doing that again.

TXGirl487
05-25-2011, 04:08 PM
I did seasonique last fall. I had way too many side effects, stayed on it through the second month but could not keep doing it. They switched me to loestrin 24 fe it has been great 24 dys of active pills 4 days of iron pills(I don't take them due to suppliments with iron). I don't have periods any more though. i also don't have any of the symptoms of a period either, water wieght, headaches, etc. Now, I have never had bad symptoms either and my periods never lasted more than a day or 2 tops. So it works for me!